MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 115CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 5 .058IN ID X 115CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number M003IC0581150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure the catheter (subject device) tip was broken off in the patient.It was successfully removed with a retriever.The procedure was aborted and delayed by a week due to patient illness.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the subject catheter shaft was kinked/bent 6cm from the proximal end of the proximal shaft.The catheter shaft was broken /fractured 117.8cm from the proximal end of the proximal shaft.The distal shaft was damaged.The catheter hub was intact.The fractured part of the shaft was not returned.The functional inspection was not required as the defect was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported "the catheter (in case) had the tip break off in the patient.".Additional information received from the customer indicated the broken catheter tip was removed with a tiger retriever and aspiration.The catheter was confirmed to be in good condition prior to the procedure.The event occurred advancing the system to the area of interest.Did an angiogram and noticed the tip was broken off.There was mild tortuosity when advancing the system to the area of interest.During analysis, the catheter shaft was kinked/bent 6cm from the proximal end of the proximal shaft.The catheter shaft was broken /fractured 117.8cm from the proximal end of the proximal shaft.The distal shaft was damaged.The fractured part of the shaft was not returned.Based on the review of all available information and the analysis of the returned device, it appears that certain procedural factors may have influenced the occurrence of this event.The as reported 'catheter tip broken/fractured during use' as well as the as analysed ' catheter shaft kinked/bent', 'catheter tip broken/fractured during use' and 'catheter shaft damaged' will be assigned procedural factors as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
AXS CATALYST 5 .058IN ID X 115CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23300907
Report Number3008881809-2025-00555
Device Sequence Number21339209
Product Code DQY
UDI-Device Identifier07613327012019
UDI-Public(01)07613327012019(17)270428(10)25593731
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003IC0581150
Device Lot Number25593731
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETIREVER (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown